Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 200, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 7, 2003, 3:57 AM CDT for Independence County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2003, 3:57 AM CDT (08:57 UTC)
- Expired
- May 7, 2003, 4:25 AM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Independence County, AR
The radar
The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:55 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 6, 11:55 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 PM CDT TUE MAY 6 2003 UPDATE TO INCLUDE NEW TORNADO WATCH. WARM AND VERY MOIST AIR REMAINS IN PLACE AND SEE IT HOLDING IN THROUGH THE NIGHT. DO NOT SEE FRONT PENETRATING THE AREA TOO MUCH. RAISED TEMPS AND DEW POINTS THROUGH MIDDAY WEDNESDAY IN RESPONSE. .LZK...NONE
Hazardous weather outlook, May 6, 1:05 PM CDT, 14 hours 52 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY ACROSS THE ENTIRE AREA OVERNIGHT. 55
In the hours before
Local storm report, May 6, 10:50 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1050 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM PEEL AR WIND DAMAGE
05/06/03 MARION TREES DOWN. REPORTED
BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 61 MPH
MEASURED. REPORTED BY
PUBLIC.
0910 PM MOUNTAIN HOME AR 0.88 INCH HAIL
05/06/03 BAXTER REPORTED BY PUBLIC.
0910 PM 7 S MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 60 MPH
ESTIMATED. REPORTED BY
TRAINED SPOTTER.
0915 PM 7 S MOUNTAIN HOME AR 1.00 INCH HAIL
05/06/03 BAXTER REPORTED BY TRAINED
SPOTTER.
0915 PM 5 NE MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0925 PM 3 E HENDERSON AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
46Special weather statement, May 6, 11:34 PM CDT, 4 hours 23 minutes before
ARZ003>007-012>016-021>024-030>033-037>044-052>054-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1134 PM CDT TUE MAY 6 2003 TORNADO WATCH NUMBER 277 THAT WAS IN EFFECT FOR NORTHERN AND CENTRAL ARKANSAS IS NO LONGER IN EFFECT...BUT IT HAS BEEN REPLACED BY TORNADO WATCH NUMBER 279 WHICH COVERS ALL OF ARKANSAS EXCEPT FOR BENTON COUNTY. TORNADO WATCH 279 WILL BE IN EFFECT UNTIL 500 AM CDT. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 43 min |
| May 6, 8:10 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy | 60 min |
| May 6, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 45 min |
| May 6, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 40 min |
| May 6, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 57 min |
| May 6, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 60 min |
| May 6, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 46 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 29 min |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 30 min |
| May 6, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Independence, White | 45 min |
| May 7, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 46 min |
| May 7, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 29 min |
| May 7, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 61 min |
| May 7, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| May 7, 2:04 AM CDT | Tornado Warning | LZK | Grant, Hot Spring | 46 min |
| May 7, 2:20 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 2 hr |
| May 7, 2:50 AM CDT | Tornado Warning | LZK | Grant | 30 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 47 min |
| May 7, 3:17 AM CDT | Flash Flood Warning | LZK | Grant | 118 min |
| May 7, 3:19 AM CDT | Tornado Warning | LZK | Grant, Jefferson | 61 min |
| May 7, 3:21 AM CDT | Flash Flood Warning | LZK | Faulkner, White | 119 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 7, 4:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| May 7, 4:17 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 118 min |
| May 7, 4:28 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| May 7, 4:33 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 32 min |
| May 7, 4:36 AM CDT | Flash Flood Warning | LZK | Woodruff | 119 min |
| May 7, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 43 min |
| May 7, 6:30 AM CDT | Flash Flood Warning | LZK | Arkansas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.